# SDR AALA20100525DFW03

- Difficulty date: May 25, 2010
- Submitted: November 9, 2010
- Operation: Air carrier
- Aircraft: N489AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49682
- Aircraft time: 62,895 hours, 32,601 cycles
- Engine: Pwa JT8D217
- Engine time: 5,327 hours, 2,858 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, Y
- Precautionary procedure: A

## Discrepancy

DFW - LEFT ENGINE FAILED DURING CLIMBOUT AT ABOUT 23,000 FEET (SINGLE ENGINE TIME 13 MINUTES).  SMOKE IN THE CABIN WAS ALSO REPORTED.  EMERGENCY DECLARED RETURNED DFW LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  REPLACED LEFT ENGINE ON 05/26/2010 AT DFW.  SYSTEM GROUND CHECK NORMAL OPERATION.
